MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW ML; SIZE 5.0X24 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW ML; SIZE 5.0X24 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05024M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Visual, dimensional, material and functional analysis could not be performed as the devices were not returned.According to the rep, the patient had very hard, dense bone.Inserting the screws in harder than normal bone can compound torsional forces at the shaft, resulting in a failure of this nature.Devices were discarded by hospital.
 
Event or Problem Description
This report summarizes two malfunction events where the screw heads of two yukon oct spinal system polyaxial screws "sheared off" at t1 and t2 intra-operatively.All debris was removed, the screws were replaced, and surgery was successfully completed with a 20-30 minute delay.No adverse consequences or medical intervention were reported.

Brand Name
POLYAXIAL SCREW ML; SIZE 5.0X24 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11747899
Report Number3004774118-2021-00131
Device Sequence Number19797441
Product Code NKG
UDI-Device Identifier10888857351820
UDI-Public10888857351820
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized2
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05024M
Device Catalogue Number7601-05024M
Device Lot NumberNARA, KUB
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2021
Initial Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1